# SDR 2013FA0000045

- Difficulty date: January 23, 2013
- Submitted: January 24, 2013
- Operation: General aviation
- Aircraft: N5629N
- Make and model: Maule M-5-235C
- Aircraft serial: 7216C
- Aircraft time: 2,600 hours
- Engine: Lyc O540J1A5
- Engine time: 2,600 hours
- Propeller: Hartzl HCC2YR1
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Valve Spring
- Part number: AEL11800
- Condition: Broken
- Location: Cylinder
- Part time: 295 hours
- Component: Cylinder, Eci
- Component part number: AEL65102
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ENGINE OVERHAUL, IT WAS DISCOVERED THAT THE OUTER INTAKE VALVE SPRINGS ON CYLINDERS 1, 3, AND 4 WERE BROKEN INTO 2 OR 3 PIECES.  BASED ON THE APPEARANCE OF THE FRACTURE SURFACE AND THE WEAR ON THE NEW WEAR SURFACES (THE SPRINGS HAD SCREWED THEMSELVES TOGETHER) OF THESE SPRINGS, THESE FAILURES WERE NOT RECENT. NOTE: SN OF ALL 3 CYLINDERS ASSEMBLIES ARE 13408-1, 13467-11, AND 13467-26. THE CYLINDER ASSEMBLIES WERE NEW WHEN INSTALLED ON THE ENGINE IN 2004.
